Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 11, 2015, 1:49 PM EDT for Indian River County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2015, 1:49 PM EDT (17:49 UTC)
- Expired
- Oct 11, 2015, 2:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
578
WWUS82 KMLB 111749
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN OCT 11 2015
FLZ054-058-059-111845-
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
149 PM EDT SUN OCT 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...SOUTHERN
INDIAN RIVER...AND NORTHERN SAINT LUCIE COUNTIES UNTIL 245 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 10 MILES NORTHWEST OF FORT DRUM TO KISSIMMEE PRAIRIE
PRESERVE...AND MOVING EAST AT AROUND 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...FORT DRUM...BLUE CYPRESS LAKE...VERO
BEACH...INDRIO AND FORT PIERCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2748 8032 2753 8032 2755 8034 2756 8034
2766 8037 2754 8034 2748 8033 2756 8115
2764 8099 2764 8087 2776 8088 2771 8040
2766 8038 2768 8037 2771 8039 2771 8037
2747 8029 2748 8030
TIME...MOT...LOC 1746Z 273DEG 24KT 2773 8087 2762 8094 2758 8105
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 11, 10:05 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 11, 10:05 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT SUN OCT 11 2015 .DISCUSSION... CURRENT...SURFACE LOW JUST OFFSHORE THE CAROLINAS HAS A FRONTAL TROUGH TRAILING BACK INTO THE FLORIDA PENINSULA WHERE IT WEAKENS. AXIS OF TROUGH ALOFT WAS DROPPING SOUTHEAST THROUGH THE BIG BEND/ EASTERN GULF AND WATER VAPOR SHOWS MORE EXTENSIVE DRYING WITH THIS FEATURE. IT LOOKS LIKE THE NORTH HALF OF OUR AREA WILL GET IN ON THIS DEEPER DRYING. MOS HAS MID 60S SURFACE DEW POINTS THERE THIS AFTERNOON WHICH LOOKS ENOUGH TO INHIBIT POPS. MOISTURE DEPTH WILL BE GREATER IN THE SOUTH HALF AND WITH TROUGH BRINGING COOLER TEMPS ALOFT...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON. THE LATEST MESOSCALE MODELS GENERALLY SUPPORT THIS SCENARIO AND SUGGEST THAT A FEW STORMS COULD BE STRONG...ESPECIALLY ALONG THE TREASURE COAST. THE MAIN HAZARDS WILL BE LIGHTNING STRIKES WITH STRONG WIND GUSTS POSING A HAZARD TO MARINERS. LITTLE CHANGE EXPECTED TO THE PREVIOUS FORECAST PACKAGE. && .AVIATION... AREAS OF LOW STRATUS AND PATCHY FOG HAVE BEEN ONLY SLOWLY IMPROVING BUT CONDITIONS WILL BECOME VFR BEFORE NOON. THEN THE FOCUS SWITCHES TO WHERE THE AFTERNOON STORMS WILL BE. MESOSCALE MODELS MAINLY SHOW CELLS SOUTH OF KISM-KMCO-KTIX. COVERAGE WILL BE LOWER THAN YESTERDAY...BUT A FEW STORMS COULD PRODUCE WIND GUSTS 35 KNOTS OR A LITTLE STRONGER. && .MARINE... TODAY-TONIGHT...WEAK FRONTAL BOUNDARY TRAILING FROM A LOW OFF THE CAROLINAS WILL PROVIDE GRADIENT WINDS 10 KNOTS OR LESS...MAINLY FROM THE WEST NORTHWEST. THE MAIN MARINER CONCERN WILL BE OFFSHORE MOVING STORMS THIS AFTERNOON. THE LATEST MESOSCALE MODELS SHOW ISOLATED TO SCATTERED STORMS SOUTH OF CAPE CANAVERAL. STORMS WILL BE DEVELOPING IN AN OVERALL DRIER ENVIRONMENT THAN YESTERDAY. THIS USUALLY FAVORS QUITE GUSTY WINDS WITH IN THE MORE ISOLATED CELLS. MOTION WILL BE TO THE EAST AT 20 TO 25 MPH...SO MARINERS SHOULD BE PREPARED TO RETURN QUICKLY TO PORT OR HAVE A PLAN TO EVADE THE QUICK MOVING STORMS. && .HYDROLOGY... THE SAINT JOHNS RIVER AT ASTOR CONTINUES IN MINOR FLOOD AND WILL CHANGE LITTLE THROUGH EARLY NEXT WEEK. THE SAINT JOHNS RIVER AT DELAND HAS REMAINED NEARLY STEADY JUST BELOW ACTION STAGE. WINDS AND SEAS HAVE DECREASED OVER THE ATLANTIC BUT THE APPROACHING NEW MOON AND A SMALL EAST SWELL WILL LIKELY KEEP WATERWAYS NEAR THE COAST ELEVATED ABOVE NORMAL FOR THE NEXT FEW DAYS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY AVIATION/IMPACT WX...CRISTALDI
Hazardous weather outlook, Oct 11, 5:03 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 503 AM EDT SUN OCT 11 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 503 AM EDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... LIMITED MOISTURE...DAYTIME HEATING AND ENERGY ALOFT WILL ALLOW FOR ISOLATED LIGHTNING STORMS THIS AFTERNOON ALONG THE EAST COAST SEA BREEZE FROM NEAR MELBOURNE SOUTHWARD ALONG THE COAST. A FEW STORMS COULD BECOME LOCALLY STRONG WITH THREATS INCLUDING FREQUENT LIGHTNING...LOCALLY HEAVY DOWNPOURS...STRONG MICROBURST WINDS TO AROUND 50 MPH AND SMALL HAIL. STORM MOTION WILL BE TOWARD THE EAST AT AROUND 25 MPH WHICH WOULD TAKE STORMS OFF THE EAST COAST AND ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .RIP CURRENT IMPACT... LONG PERIOD NORTHEAST SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. THE THREAT WILL BE THE HIGHEST FROM LATE MORNING THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ASK THE LOCAL BEACH PATROL ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH. TO LESSEN YOUR CHANCE OF BEING CAUGHT IN A RIP CURRENT...REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .RIVER FLOOD IMPACT... THE SAINT JOHNS RIVER AT ASTOR WAS AT 3.06 FEET AT 5 AM WHICH IS NEAR 0.26 FT ABOVE MINOR FLOOD STAGE. THE RIVER IS FORECAST TO REMAIN IN MINOR FLOOD INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRIER AND MORE STABLE AIR WILL LIMIT SHOWER AND THUNDERSTORM CHANCES FOR MUCH OF NEXT WEEK. INCREASED NORTHEAST FLOW WILL BUILD SEAS NEXT FRIDAY AND SATURDAY CREATING POOR BOATING CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
In the hours before
Special weather statement, Oct 11, 12:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 PM EDT SUN OCT 11 2015
FLZ053-058-111745-
OSCEOLA FL-OKEECHOBEE FL-
1259 PM EDT SUN OCT 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
AVON PARK TO SEBRING...AND MOVING EAST AT AROUND 30 MPH.
WIND GUSTS UP TO AROUND 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BASINGER AND KISSIMMEE PRAIRIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2726 8100 2730 8100 2730 8103 2736 8103
2738 8107 2738 8110 2739 8112 2742 8114
2745 8115 2749 8120 2753 8121 2760 8114
2766 8113 2768 8115 2771 8115 2773 8117
2771 8087 2766 8087 2722 8097
TIME...MOT...LOC 1657Z 283DEG 22KT 2768 8133 2747 8137
CRISTALDISpecial weather statement, Oct 11, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN OCT 11 2015
FLZ054-058-059-111845-
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
149 PM EDT SUN OCT 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...SOUTHERN
INDIAN RIVER...AND NORTHERN SAINT LUCIE COUNTIES UNTIL 245 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 10 MILES NORTHWEST OF FORT DRUM TO KISSIMMEE PRAIRIE
PRESERVE...AND MOVING EAST AT AROUND 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...FORT DRUM...BLUE CYPRESS LAKE...VERO
BEACH...INDRIO AND FORT PIERCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2748 8032 2753 8032 2755 8034 2756 8034
2766 8037 2754 8034 2748 8033 2756 8115
2764 8099 2764 8087 2776 8088 2771 8040
2766 8038 2768 8037 2771 8039 2771 8037
2747 8029 2748 8030
TIME...MOT...LOC 1746Z 273DEG 24KT 2773 8087 2762 8094 2758 8105
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
| Oct 11, 3:16 PM EDT | Special Marine Warning | MLB | 89 min | |
| Oct 11, 5:34 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.